Advertisement

National Academy Science Letters

, Volume 42, Issue 2, pp 139–145 | Cite as

Shifted Legendre Operational Matrix for Solving Fractional Order Lane–Emden Equation

  • Neeraj Kumar TripathiEmail author
Short Communication
  • 60 Downloads

Abstract

Numerical method based on Legendre polynomials for solving fractional order Lane–Emden equation is used in this article. The fractional order operational matrices of Legendre polynomials are derived. The fractional derivative is described in the Caputo sense. The fractional order Lane–Emden equation with given initial conditions are transformed into the systems of nonlinear algebraic equations, which are solved using Newton iteration method. The numerical computations are carried out using Mathematica software and the results are depicted through graphs for different particular cases. A comparison of the result for standard order equation clearly exhibits that the method is reliable and effective.

Keywords

Shifted Legendre operational matrix Lane–Emden equation Fractional derivative 

Notes

Acknowledgements

The author is grateful to Prof. S. Das Department of Mathematical Sciences, IIT (BHU) for giving opportunity to carry out this research under his project scheme sponsored by Science and Engineering Research Board (SERB), Government of India vide their letter number SB/S4/MS:840/13 dated 07.05.2015.

References

  1. 1.
    Oldham KB, Spanier J (1974) The fractional calculus: theory and applications of differentiation and integration to arbitrary order. Academic Press, CambridgezbMATHGoogle Scholar
  2. 2.
    Podlubny I (1999) Fractional differential equations. Academic Press, CambridgezbMATHGoogle Scholar
  3. 3.
    Miller KS, Ross B (1993) An introduction to fractional calculus and fractional differential equations. Wiley, HobokenzbMATHGoogle Scholar
  4. 4.
    Lane JH (1870) On theoretical temperature of the sun under the hypothesis of a gaseous mass maintaining its internal heat and depending on the laws of gases known to terrestrial experiment. Am J Sci Arts 50:57–74ADSCrossRefGoogle Scholar
  5. 5.
    Emden R (1907) Gaskugeln: Anwendungen der Mechanischen Warm-etheorie auf Kosmologische und Meteorologische Probleme. Teubner, BerlinzbMATHGoogle Scholar
  6. 6.
    Ramos JI (2008) Series approach to the Lane–Emden equation and comparison with the homotopy perturbation method. Chaos Solitons Fractals 38(2):400–408ADSMathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Liao SJ (2003) A new analytic algorithm of Lane–Emden type equations. Appl Math Comput 142:1–16MathSciNetzbMATHGoogle Scholar
  8. 8.
    Das S (2009) Analytical solution of a fractional diffusion equation by variational iteration method. Comput Math Appl 57(3):483–487MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    He JH (1997) A new approach to nonlinear partial differential equations. Commun Nonlinear Sci Numer Simul 2(4):230–235ADSMathSciNetCrossRefGoogle Scholar
  10. 10.
    Keskin Y, Oturanc G (2009) Reduced differential transform method for partial differential equations. Int J Nonlinear Sci Numer Simul 10(6):741–749CrossRefGoogle Scholar
  11. 11.
    Gong C, Bao W, Tang G, Jiang Y, Liu JA (2014) A domain decomposition method for time fractional reaction–diffusion equation. World J, Sci.  https://doi.org/10.1155/2014/681707 CrossRefGoogle Scholar
  12. 12.
    Zhang S, Zhang HQ (2011) Fractional sub-equation method and its applications to nonlinear fractional PDEs. Phys Lett A 375:1069–1073ADSMathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Liao SJ (1992) The proposed homotopy analysis technique for solution of nonlinear problems. Ph.D. thesis, Shanghai Jiao Tong University, Shanghai, ChinaGoogle Scholar
  14. 14.
    Tripathi NK, Das S, Ong SH, Jafari H, Qurashi MA (2016) Solution of higher order nonlinear time-fractional reaction diffusion equation. Entropy 18(9):329ADSCrossRefGoogle Scholar
  15. 15.
    Singh J, Kumar D, Swroop R, Kumar S (2017) An efficient computational approach for time-fractional Rosenau–Hyman equation. Neural Comput Appl.  https://doi.org/10.1007/s00521-017-2909-8 Google Scholar
  16. 16.
    Kumar D, Singh J, Baleanu D (2016) A hybrid computational approach for Klein–Gordon equations on Cantor sets. Nonlinear Dyn.  https://doi.org/10.1007/s11071-016-3057-x zbMATHGoogle Scholar
  17. 17.
    Srivastava HM, Kumar D, Singh J (2017) An efficient analytical technique for fractional model of vibration equation. Appl Math Model 45:192–204MathSciNetCrossRefGoogle Scholar
  18. 18.
    Kumar D, Agarwal P, Singh J (2017) A modified numerical scheme and convergence analysis for fractional model of Lienard’s equation. J Comput Appl Math.  https://doi.org/10.1016/j.cam.2017.03.011 zbMATHGoogle Scholar
  19. 19.
    Saadatmandi A, Dehghan M (2010) A new operational matrix for solving fractional-order differential equations. Comput Math Appl 59(3):1326–1336MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Saadatmandi A, Razzaghi M, Dehghan M (2005) Hartley series approximations for the parabolic equations. Int J Comput Math 82:1149–1156MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Saadatmandi A, Dehghan M (2008) Numerical solution of a mathematical model for capillary formation in tumor angiogenesis via the tau method. Commun Numer Methods Eng 24(2008):1467–1474MathSciNetzbMATHGoogle Scholar
  22. 22.
    Saadatmandi A, Dehghan M (2006) A Tau method for the one-dimensional parabolic inverse problem subject to temperature over specification. Comput Math Appl 52:933–940MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Caputo M, Fabrizio M (2015) A new definition of fractional derivative without singular kernel. Prog Fract Differ Appl 1:73–85Google Scholar
  24. 24.
    Losada J, Nieto JJ (2015) Properties of the new fractional derivative without singular kernel. Prog Fract Differ Appl 1:87–92Google Scholar
  25. 25.
    Singh J, Kumar D, Nieto JJ (2017) Analysis of an El Nino-southern oscillation model with a new fractional derivative. Chaos Solitons Fractals 99:109–115ADSMathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Kumar D, Singh J, Baleanu D (2017) Modified Kawahara equation within a fractional derivative with non-singular. Therm Sci.  https://doi.org/10.2298/TSCI160826008K Google Scholar

Copyright information

© The National Academy of Sciences, India 2018

Authors and Affiliations

  1. 1.Department of Mathematical SciencesIndian Institute of Technology (Banaras Hindu University)VaranasiIndia

Personalised recommendations